Bilinear local controllability to the trajectories of the Fokker–Planck equation with a localized control
Annales de l'Institut Fourier, Online first, 39 p.

This work is devoted to the control of the Fokker–Planck equation, posed on a smooth bounded domain of d , with a localized drift force. We prove that this equation is locally controllable to regular nonzero trajectories. Moreover, under some conditions, we explain how to reduce the number of controls around the reference control. The results are obtained thanks to a standard linearization method and the fictitious control method. The main novelties are twofold. First, the algebraic solvability is performed and used directly on the adjoint problem. We then prove a new Carleman inequality for the heat equation with a space-time varying first-order term: the right-hand side is the gradient of the solution localized on an open subset. We finally give an example of regular trajectory around which the Fokker–Planck equation is not controllable with a reduced number of controls, to highlight that our conditions are relevant.

Ce travail est consacré au contrôle de l’équation de Fokker–Planck, posée sur un domaine borné régulier de d , avec un terme de dérive localisé. Nous démontrons que cette équation est localement contrôlable aux trajectoires régulières non nulles. De plus, sous certaines conditions, nous expliquons comment réduire le nombre de contrôles autour du contrôle de référence. Les résultats sont obtenus à l’aide d’une méthode de linéarisation standard et la méthode de contrôle fictif. Les principales nouveautés sont les suivantes. Premièrement, la résolubilité algébrique est effectuée et utilisée directement sur le problème adjoint. Deuxièmement, nous démontrons une nouvelle inégalité de Carleman pour l’équation de la chaleur avec terme du premier ordre dépendant du temps et de l’espace : le membre de droite est le gradient de la solution localisée sur un sous-ouvert. Pour finir, nous donnons un exemple de trajectoire régulière autour de laquelle l’équation de Fokker–Planck n’est pas contrôlable ave un nombre réduit de contrôles, pour souligner que nos conditions sont pertinentes.

Received:
Revised:
Accepted:
Online First:
DOI: 10.5802/aif.3501
Classification: 93B05,  93B07,  93B25,  93C10,  35K40
Keywords: Controllability, Parabolic equations, Carleman estimates, Fictitious control method, Algebraic solvability
Duprez, Michel 1; Lissy, Pierre 2

1 Inria, Université de Strasbourg, ICUBE, équipe MIMESIS Strasbourg (France)
2 CEREMADE, Université Paris-Dauphine & CNRS UMR 7534, Université PSL 75016 Paris (France)
@unpublished{AIF_0__0_0_A72_0,
     author = {Duprez, Michel and Lissy, Pierre},
     title = {Bilinear local controllability to the trajectories of the {Fokker{\textendash}Planck} equation with a localized control},
     journal = {Annales de l'Institut Fourier},
     publisher = {Association des Annales de l{\textquoteright}institut Fourier},
     year = {2022},
     doi = {10.5802/aif.3501},
     language = {en},
     note = {Online first},
}
TY  - UNPB
TI  - Bilinear local controllability to the trajectories of the Fokker–Planck equation with a localized control
JO  - Annales de l'Institut Fourier
PY  - 2022
DA  - 2022///
PB  - Association des Annales de l’institut Fourier
N1  - Online first
UR  - https://doi.org/10.5802/aif.3501
DO  - 10.5802/aif.3501
LA  - en
ID  - AIF_0__0_0_A72_0
ER  - 
%0 Unpublished Work
%T Bilinear local controllability to the trajectories of the Fokker–Planck equation with a localized control
%J Annales de l'Institut Fourier
%D 2022
%I Association des Annales de l’institut Fourier
%Z Online first
%U https://doi.org/10.5802/aif.3501
%R 10.5802/aif.3501
%G en
%F AIF_0__0_0_A72_0
Duprez, Michel; Lissy, Pierre. Bilinear local controllability to the trajectories of the Fokker–Planck equation with a localized control. Annales de l'Institut Fourier, Online first, 39 p.

[1] Addou, Ahmed; Benbrik, Abderrahmane Existence and uniqueness of optimal control for a distributed-parameter bilinear system, J. Dyn. Control Syst., Volume 8 (2002) no. 2, pp. 141-152 | DOI | MR

[2] Alabau-Boussouira, Fatiha; Coron, Jean-Michel; Olive, Guillaume Internal controllability of first order quasi-linear hyperbolic systems with a reduced number of controls, SIAM J. Control Optim., Volume 55 (2017) no. 1, pp. 300-323 | DOI | MR

[3] Alekseev, Vladimir M.; Tikhomirov, Vladimir M.; Fomin, Sergeĭ V. Optimal control, Contemporary Soviet Mathematics, Consultants Bureau, 1987, xiv+309 pages (Translated from the Russian by V. M. Volosov) | DOI | MR

[4] Annunziato, Mario; Borzì, Alfio Optimal control of probability density functions of stochastic processes, Math. Model. Anal., Volume 15 (2010) no. 4, pp. 393-407 | DOI | MR

[5] Annunziato, Mario; Borzì, Alfio A Fokker–Planck control framework for multidimensional stochastic processes, J. Comput. Appl. Math., Volume 237 (2013) no. 1, pp. 487-507 | DOI | MR

[6] Aronson, Donald G. Non-negative solutions of linear parabolic equations, Ann. Sc. Norm. Super. Pisa, Cl. Sci., Volume 22 (1968), pp. 607-694 | MR

[7] Blaquière, A. Controllability of a Fokker–Planck equation, the Schrödinger system, and a related stochastic optimal control (revised version), Dyn. Control, Volume 2 (1992) no. 3, pp. 235-253 | DOI | MR

[8] Cannarsa, Piermarco; Floridia, Giuseppe; Khapalov, Alexander Y. Multiplicative controllability for semilinear reaction-diffusion equations with finitely many changes of sign, J. Math. Pures Appl., Volume 108 (2017) no. 4, pp. 425-458 | DOI | MR

[9] Cannarsa, Piermarco; Khapalov, Alexander Y. Multiplicative controllability for reaction-diffusion equations with target states admitting finitely many changes of sign, Discrete Contin. Dyn. Syst., Volume 14 (2010) no. 4, pp. 1293-1311 | DOI | MR

[10] Chung, Kai L.; Zhao, Zhongxin From Brownian motion to Schrödinger’s equation, Grundlehren der Mathematischen Wissenschaften, 312, Springer, 1995, xii+287 pages | DOI | MR

[11] Coron, Jean-Michel Global asymptotic stabilization for controllable systems without drift, Math. Control Signals Syst., Volume 5 (1992) no. 3, pp. 295-312 | MR | Zbl

[12] Coron, Jean-Michel Control and nonlinearity, Mathematical Surveys and Monographs, 136, American Mathematical Society, 2007, xiv+426 pages | MR

[13] Coron, Jean-Michel; Guerrero, Sergio Null controllability of the N-dimensional Stokes system with N-1 scalar controls, J. Differ. Equations, Volume 246 (2009) no. 7, pp. 2908-2921 | DOI | MR

[14] Coron, Jean-Michel; Guilleron, Jean-Philippe Control of three heat equations coupled with two cubic nonlinearities, SIAM J. Control Optim., Volume 55 (2017) no. 2, pp. 989-1019 | DOI | MR

[15] Coron, Jean-Michel; Lissy, Pierre Local null controllability of the three-dimensional Navier–Stokes system with a distributed control having two vanishing components, Invent. Math., Volume 198 (2014) no. 3, pp. 833-880 | DOI | MR

[16] Duprez, Michel; Lissy, Pierre Indirect controllability of some linear parabolic systems of m equations with m-1 controls involving coupling terms of zero or first order, J. Math. Pures Appl., Volume 106 (2016) no. 5, pp. 905-934 | DOI | MR

[17] Duprez, Michel; Lissy, Pierre Positive and negative results on the internal controllability of parabolic equations coupled by zero- and first-order terms, J. Evol. Equ., Volume 18 (2018) no. 2, pp. 659-680 | DOI | MR

[18] Duprez, Michel; Morancey, Morgan; Rossi, Francesco Approximate and exact controllability of the continuity equation with a localized vector field, SIAM J. Control Optim., Volume 57 (2019) no. 2, pp. 1284-1311 | DOI | MR

[19] Duprez, Michel; Morancey, Morgan; Rossi, Francesco Minimal time for the continuity equation controlled by a localized perturbation of the velocity vector field, J. Differ. Equations, Volume 269 (2020) no. 1, pp. 82-124 | DOI | MR

[20] Evans, Lawrence C. Partial differential equations, Graduate Studies in Mathematics, 19, American Mathematical Society, 2010, xxii+749 pages | MR

[21] Fernández-Cara, Enrique; González-Burgos, Manuel; Guerrero, Sergio; Puel, Jean-Pierre Null controllability of the heat equation with boundary Fourier conditions: the linear case, ESAIM, Control Optim. Calc. Var., Volume 12 (2006) no. 3, pp. 442-465 | DOI | MR

[22] Fleig, Arthur; Guglielmi, Roberto Optimal control of the Fokker–Planck equation with space-dependent controls, J. Optim. Theory Appl., Volume 174 (2017) no. 2, pp. 408-427 | DOI | MR

[23] Fursikov, Andreĭ V.; Imanuvilov, Oleg Yu. Controllability of evolution equations, Lecture Notes Series, Seoul, 34, Seoul National University, 1996

[24] Gromov, Mikhael Partial differential relations, Ergebnisse der Mathematik und ihrer Grenzgebiete. 3. Folge., 9, Springer, 1986, x+363 pages | MR

[25] Han, Qing; Lin, Fang Hua Nodal sets of solutions of parabolic equations. II, Commun. Pure Appl. Math., Volume 47 (1994) no. 9, pp. 1219-1238 | DOI | MR

[26] Khapalov, Alexander Y. Global non-negative controllability of the semilinear parabolic equation governed by bilinear control, ESAIM, Control Optim. Calc. Var., Volume 7 (2002), pp. 269-283 | DOI | MR

[27] Khapalov, Alexander Y. On bilinear controllability of the parabolic equation with the reaction-diffusion term satisfying Newton’s law, Comput. Appl. Math., Volume 21 (2002) no. 1, pp. 275-297 (Special issue in memory of Jacques-Louis Lions) | MR

[28] Khapalov, Alexander Y. Controllability of the semilinear parabolic equation governed by a multiplicative control in the reaction term: a qualitative approach, SIAM J. Control Optim., Volume 41 (2003) no. 6, pp. 1886-1900 | DOI | MR

[29] Khapalov, Alexander Y. Controllability of partial differential equations governed by multiplicative controls, Lecture Notes in Mathematics, 1995, Springer, 2010, xvi+284 pages | DOI | MR

[30] Kolmogoroff, Andreĭ Über die analytischen Methoden in der Wahrscheinlichkeitsrechnung, Math. Ann., Volume 104 (1931) no. 1, pp. 415-458 | DOI | MR

[31] Le Balc’h, Kévin Local controllability of reaction-diffusion systems around nonnegative stationary states, ESAIM, Control Optim. Calc. Var., Volume 26 (2020), 55, 32 pages | DOI | MR

[32] Lebeau, Gilles; Robbiano, Luc Contrôle exact de l’équation de la chaleur, Commun. Partial Differ. Equations, Volume 20 (1995) no. 1-2, pp. 335-356

[33] Liard, Thibault; Lissy, Pierre A Kalman rank condition for the indirect controllability of coupled systems of linear operator groups, Math. Control Signals Syst., Volume 29 (2017) no. 2, 9, 35 pages | DOI | MR

[34] Lin, Ping; Zhou, Zhongcheng; Gao, Hang Exact controllability of the parabolic system with bilinear control, Appl. Math. Lett., Volume 19 (2006) no. 6, pp. 568-575 | DOI | MR

[35] Lions, Jacques-Louis Contrôle optimal de systèmes gouvernés par des équations aux dérivées partielles, Dunod, 1968, xiii+426 pages | MR

[36] Lions, Jacques-Louis; Magenes, Enrico Problèmes aux limites non homogènes et applications. Vol. 2, Travaux et Recherches Mathématiques, 18, Dunod, 1968, xvi+251 pages | MR

[37] Liu, Yuning; Takahashi, Takéo; Tucsnak, Marius Single input controllability of a simplified fluid-structure interaction model, ESAIM, Control Optim. Calc. Var., Volume 19 (2013) no. 1, pp. 20-42 | DOI | MR | Zbl

[38] Lohéac, Jérôme; Trélat, Emmanuel; Zuazua, Enrique Minimal controllability time for the heat equation under unilateral state or control constraints, Math. Models Methods Appl. Sci., Volume 27 (2017) no. 9, pp. 1587-1644 | DOI | MR

[39] Olive, Guillaume Boundary approximate controllability of some linear parabolic systems, Evol. Equ. Control Theory, Volume 3 (2014) no. 1, pp. 167-189 | DOI | MR

[40] Ouzahra, Mohamed; Tsouli, Azzeddine; Boutoulout, Ali Exact controllability of the heat equation with bilinear control, Math. Methods Appl. Sci., Volume 38 (2015) no. 18, pp. 5074-5084 | DOI | MR

[41] Primak, Serguei; Kontorovich, Valeri; Lyandres, Vladimir Stochastic methods and their applications to communications: Stochastic differential equations approach, John Wiley & Sons, 2004, xii+434 pages | DOI | MR

[42] Risken, Hannes The Fokker–Planck equation, Springer Series in Synergetics, 18, Springer, 1989, xiv+472 pages | DOI | MR

[43] Steeves, Drew; Gharesifard, Bahman; Mansouri, Abdol-Reza Controllability of coupled parabolic systems with multiple underactuations. I: Algebraic solvability, SIAM J. Control Optim., Volume 57 (2019) no. 5, pp. 3272-3296 | DOI | MR

[44] Steeves, Drew; Gharesifard, Bahman; Mansouri, Abdol-Reza Controllability of coupled parabolic systems with multiple underactuations. II: Null controllability, SIAM J. Control Optim., Volume 57 (2019) no. 5, pp. 3297-3321 | DOI | MR

[45] Tsouli, Azzeddine; Boutoulout, Ali Controllability of the parabolic system via bilinear control, J. Dyn. Control Syst., Volume 22 (2016) no. 1, pp. 35-44 | DOI | MR

[46] Zhou, Zhongcheng; Lin, Ping; Gao, Hang Some results on exact controllability of parabolic systems, Taiwanese J. Math., Volume 12 (2008) no. 3, pp. 635-648 | DOI | MR

Cited by Sources: